Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Apr 1, 2022, 2:33 AM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2022, 2:33 AM EDT (06:33 UTC)
- Expired
- Apr 1, 2022, 2:45 AM EDT
- In force
- 12 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.8
The text
As transmitted.
908
WFUS52 KTBW 010633
TORTBW
FLC057-101-103-010645-
/O.NEW.KTBW.TO.W.0014.220401T0633Z-220401T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
233 AM EDT Fri Apr 1 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Pasco County in west central Florida...
North central Pinellas County in west central Florida...
Northwestern Hillsborough County in west central Florida...
* Until 245 AM EDT.
* At 232 AM EDT, a severe thunderstorm capable of producing a tornado
was located near New Port Richey East, or near New Port Richey,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Pasco, north central Pinellas and northwestern
Hillsborough Counties, including the following locations... Moon
Lake, Jay B Starkey Wilderness Park, Trinity, Odessa, Elfers and
Shady Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2816 8268 2825 8273 2840 8257 2822 8243
TIME...MOT...LOC 0632Z 237DEG 25KT 2823 8265
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW2 follow-up statements
523
WWUS52 KTBW 010637
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
237 AM EDT Fri Apr 1 2022
FLC057-103-010646-
/O.CAN.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pinellas FL-Hillsborough FL-
237 AM EDT Fri Apr 1 2022
...THE TORNADO WARNING FOR NORTH CENTRAL PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0636Z 237DEG 25KT 2825 8262
$$
FLC101-010645-
/O.CON.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pasco FL-
237 AM EDT Fri Apr 1 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
SOUTHWESTERN PASCO COUNTY...
At 236 AM EDT, a severe thunderstorm capable of producing a tornado
was located near New Port Richey East, or near New Port Richey,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Moon Lake, Jay B Starkey Wilderness Park, New Port Richey East,
Jasmine Estates, Shady Hills and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0636Z 237DEG 25KT 2825 8262
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW100
WWUS52 KTBW 010641
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
241 AM EDT Fri Apr 1 2022
FLC101-010650-
/O.EXP.KTBW.TO.W.0014.000000T0000Z-220401T0645Z/
Pasco FL-
241 AM EDT Fri Apr 1 2022
...THE TORNADO WARNING FOR SOUTHWESTERN PASCO COUNTY WILL EXPIRE AT
245 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2818 8263 2827 8269 2840 8257 2824 8245
TIME...MOT...LOC 0640Z 237DEG 25KT 2826 8260
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Apr 1, 1:51 AM EDT, 42 minutes earlier.
Area forecast discussion, Apr 1, 1:51 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
151 AM EDT Fri Apr 1 2022
.AVIATION (06Z TAFs)...
With a slowly sinking frontal boundary, a line of storms
continues to also slowly drift southward, with VCTS at KTPA, KPIE,
KLAL, and likely KSRQ soon. Some temporary VSBY reductions are
possible over the next couple hours as storms pass over these
terminals. It is looking increasingly unlikely for any impacts for
southern terminals, with the momentum of the convection waning.
However, some spots continue to experience gusty gradient winds
ahead of the frontal boundary. While unsettled weather remains in
the area through the entire TAF period, most storms should remain
to the east of terminals by the afternoon.
&&
.Preliminary Point Temps/PoPs...
TPA 83 71 83 71 / 60 30 80 60
FMY 87 71 89 71 / 30 10 40 40
GIF 84 69 85 68 / 70 30 90 60
SRQ 81 69 83 69 / 60 30 60 60
BKV 82 61 81 62 / 50 20 80 60
SPG 80 71 80 71 / 60 30 70 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Coastal Flood Advisory until 8 AM EDT this morning for Coastal
Citrus-Coastal Levy.
Gulf waters...None.
&&
FlanneryHazardous weather outlook, Mar 31, 5:39 AM EDT, 20 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 539 AM EDT Thu Mar 31 2022 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-312145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 539 AM EDT Thu Mar 31 2022 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected...with a few storms becoming strong to severe. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...COASTAL FLOOD IMPACT... Conditions favorable for coastal flooding are expected to develop...especially in the northern counties. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... Elevated waves and seas will produce rip currents along area beaches. ...MARINE IMPACTS... South winds 20 to 25 kt with gusts to near gale force and seas 5 to 8 feet will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...THUNDERSTORM IMPACT... Thunderstorms are expected through the weekend and will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...COASTAL FLOOD IMPACT... On Friday conditions continue favorable for coastal flooding. Coastal residents should be alert for later statements or warnings...and take action to protect property. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Rude
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:43 AM EDT | Areal Flood Advisory | TBW | Hillsborough | 2 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.